Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 3, 2011, 7:40 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 7:40 PM MST (02:40 UTC)
- Expired
- Jul 3, 2011, 8:45 PM MST
- In force
- 65 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:00 PM MST | TSTM WND DMG | 1 Nnw Mesa, AZ | NUMEROUS LARGE TREE BRANCHES DOWN NEAR VAL VISTA DR AND UNIVERSITY DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:24 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3290 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WUUS55 KPSR 040240 SVRPSR AZC013-021-040345- /O.NEW.KPSR.SV.W.0001.110704T0240Z-110704T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 740 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...SUN LAKES...SCOTTSDALE...MESA... GILBERT...FOUNTAIN HILLS...CHANDLER... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF APACHE JUNCTION... * UNTIL 845 PM MST * AT 736 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS WITH STRONG AND GUSTY OUTFLOW WINDS HEADING SOUTHWARD THROUGH MESA INTO GILBERT. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE...WITH AREAS OF DENSE BLOWING DUST. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHOENIX MESA GATEWAY AIRPORT...QUEEN CREEK AND CHANDLER HEIGHTS PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR SOUTHWESTERN ARIZONA AND SOUTHEASTERN CALIFORNIA. && LAT...LON 3321 11147 3321 11194 3371 11188 3371 11155 TIME...MOT...LOC 0238Z 001DEG 40KT 3342 11172 $$ WANEK
1 follow-up statement
548 WWUS55 KPSR 040322 CCA SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 822 PM MST SUN JUL 3 2011 AZC013-021-040345- /O.CON.KPSR.SV.W.0001.000000T0000Z-110704T0345Z/ MARICOPA AZ-PINAL AZ- 822 PM MST SUN JUL 3 2011 THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL AND EAST CENTRAL MARICOPA COUNTIES HAS BEEN CANCELLED. THE STORM HAS DISSIPATED. A WIND GUST TO 48 MPH WAS REPORTED AT FALCON FIELD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST MONDAY MORNING FOR SOUTHWESTERN ARIZONA AND SOUTHEASTERN CALIFORNIA. && LAT...LON 3321 11147 3321 11194 3371 11188 3371 11155 TIME...MOT...LOC 0319Z 001DEG 40KT 3296 11173 $$ MB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:45 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 3, 3:45 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST SUN JUL 3 2011
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER OR NEAR THE
FOUR CORNERS AREA THROUGH AT LEAST WEDNESDAY. CLOCKWISE FLOW AROUND
THE HIGH...COMBINED WITH THE PASSAGE OF WEATHER DISTURBANCES ACROSS
NORTHWEST MEXICO...WILL BRING A DECENT CHANCE FOR LATE AFTERNOON AND
EVENING THUNDERSTORMS OVER MUCH OF THE LOWER DESERT...ESPECIALLY
TONIGHT AND ON THE FOURTH OF JULY. TOWARD THE END OF THE
WEEK...EXPECT AT LEAST A SLIGHT CHANCE FOR LATE AFTERNOON AND
EVENING THUNDERSTORMS ACROSS MAINLY SOUTH CENTRAL ARIZONA AS THE
CENTER OF HIGH PRESSURE ALOFT MOVES OFF TO THE EAST AND A SOMEWHAT
DRIER SOUTH TO SOUTHWEST FLOW DEVELOPS ALOFT.
&&
.DISCUSSION...
UPPER HIGH CENTERED OVER/NEAR THE FOUR CORNERS...WHILE A SUBTROPICAL
WEATHER DISTURBANCE WAS MOVING VERY SLOWLY ACROSS THE NORTHERN GULF
OF CALIFORNIA. IN BETWEEN THESE TWO SYSTEMS...ANOMALOUSLY STRONG
20-30 KT MID TROPOSPHERIC EAST-SOUTHEAST WIND IN PLACE. ATMOSPHERE
IS QUITE UNSTABLE...WITH SBCAPE ABOVE 1000 G/KG OVER CENTRAL AND
SOUTHWEST ARIZONA...THANKS PRIMARILY TO A BIG INCREASE IN MOISTURE
(PRECIPITABLE WATER RANGES FROM 1.2 TO 1.7" (125-160% OF NORMAL)...
WITH HIGHEST VALUES OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA). RATHER HOT BOUNDARY LAYER IN PLACE TODAY...ESPECIALLY OVER
SOUTH-CENTRAL AZ WHERE PHOENIX SKY HARBOR HAS ALREADY REACHED 112.
SFC DEW POINTS WERE IN THE LOW TO MID 60S OVER FAR SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA...AND IN THE 50S OVER SOUTH-CENTRAL
AZ. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE MOGOLLON
RIM...AS WELL AS OVER PIMA COUNTY. STORMS WERE SCARCE OVER SOUTHEAST
AZ WHERE WEAK DRY ADVECTION IS ONGOING. GRADIENT BETWEEN THE DRIER
AND MOIST AIR MASSES APPEARS LIKELY TO EXIST ACROSS WEST-CENTRAL/
SOUTHWEST AZ THIS EVENING...THE AREA WHERE STORMS ARE EXPECTED TO BE
MORE WIDESPREAD AND PERSISTENT...AND STORMS COULD PROPAGATE OVER FAR
SOUTHEAST CALIFORNIA LATER THIS EVENING. MEANWHILE...ISOLATED TO
POSSIBLY SCATTERED STORMS WILL BE POSSIBLE OVER SOUTH-CENTRAL AZ DUE
MAINLY TO OUTFLOW BOUNDARY COLLISIONS. BLOWING DUST CAN BE EXPECTED
NEAR ANY STORMS OVER THE LOWER DESERT THIS EVENING...AS DCAPE
INDICATES STRONG/DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE.
ACTIVE WEATHER PATTERN EXPECTED THROUGH WEDNESDAY AS THE UPPER HIGH
REMAINS CENTERED OVER/NEAR THE FOUR CORNERS...MOISTURE REMAINS IN
PLACE...AND STRONGER-THAN-NORMAL EAST TO SOUTHEAST MID TROPOSPHERIC
WINDS PREVAIL. ABOVE CLIMO PRECIP/TSTM CHANCES LOOK GOOD...WHICH IS
REFLECTED IN LATEST FORECAST. SHEAR/MOISTURE PROFILES...RATHER
IMPRESSIVE TODAY...LOOK A BIT MORE FAVORABLE ON THE FOURTH OF JULY
ACCORDING TO SPC SREF GUIDANCE...BUT DOUBT IT WILL BE QUITE AS
UNSTABLE OVER SOUTHWEST/WEST-CENTRAL AZ. HOWEVER...MORE CONVECTION
SHOULD FIRE TO OUR SOUTHEAST ON MONDAY AS MOISTURE INCREASES IN THAT
AREA...WHICH BODES WELL FOR SCTD TSTMS TO AFFECT SOUTH-CENTRAL AZ
AGAIN MONDAY EVENING. COULD SEE A BIT MORE RAIN WITH STORMS GIVEN
EXPECTATION OF A BIT MORE MOIST BOUNDARY LAYER.
.PREVIOUS DISCUSSION (EDITED)...
THURSDAY THROUGH SUNDAY...THE BASIC LARGE SCALE PATTERN IS
ADVERTISED TO REMAIN THE SAME THROUGH ABOUT THURSDAY...WITH
SOUTHEASTERLY FLOW ALOFT REMAINING IN PLACE AND A 500 MB HIGH CENTER
FLUCTUATING AROUND THE 4 CORNERS/SOUTHERN ROCKIES. THUS...THE STORM
CHANCES CONTINUE. DURING THE LATTER PART OF THE EXTENDED...BOTH GFS
AND ECMWF SHOW A TREND TOWARD SOUTHWESTERLY FLOW ALOFT BUT WITHOUT A
BIG DRY OUT...MORE OF A SLOW DECREASE FROM WEST TO EAST AND POPS
REFLECT THIS. TEMPS WILL STAY WARM BUT SHOULD REMAIN BELOW EXCESSIVE
HEAT THRESHOLDS.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
SCATTERED SHOWERS AND THUNDERSTORMS FROM THE NORTH THROUGH EAST AND
SOUTH ARE EXPECTED TO DEVELOP OVER THE GREATER PHOENIX AREA THIS
EVENING. ESTIMATED TIMING IS GENERALLY BETWEEN 0200 AND 0600 AT KIWA
AND 0300 AND 0700 AT KPHX. BLOWING DUST IS POSSIBLE AHEAD OF THE
STORMS WITH REDUCED VISIBILITY AND LOCALLY STRONGER GUSTY VARIABLE
WINDS. HAVE HANDLED THIS IN THE TAF WITH VCTS/CB...GUSTY WINDS AND
REDUCED VISIBILITY...AND WILL ALSO BE HANDLED WITH TAF AMENDMENTS.
SOUTHWEST ARIZONA AND AND FAR SOUTHEAST CALIFORNIA INCLUDING
KIPL...AND KBLH AIRFIELDS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AREA MAINLY
LATE TONIGHT AND MONDAY MORNING. HAVE HANDLED THIS IN THE KIPL TAF
WITH CB...GUSTY VARIABLE WINDS AND SOMEWHAT REDUCED VISIBILITY...BUT
NOT AS MUCH CONFIDENCE AT KBLH...AND THE SITUATION WILL BE HANDLED
WITH TAF AMENDMENTS. OTHERWISE SOMEWHAT GUSTY WINDS FROM THE
SOUTHEAST AND SOUTH ARE EXPECTED AT TIMES MAINLY THIS EVENING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
TYPICAL JULY PATTERN IS EXPECTED. NO SIGNIFICANT WIND IS EXPECTED
ANY GIVEN DAY. HOWEVER...STORMS WILL BE AROUND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY. WITH THE MOISTURE...THE THREAT OF DRY THUNDERSTORMS WILL BE
SUBSTANTIALLY REDUCED THIS WEEK. ALSO...MINIMUM HUMIDITY WILL ONLY
DROP INTO THE MID TO UPPER TEENS WITH GOOD OVERNIGHT RECOVERY
EXPECTED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THIS EVENING
AZZ020>023-025>028.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING CAZ031.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...DG/AJ
AVIATION...ELLIS
FIRE WEATHER...ELLIS/LEINSHazardous weather outlook, Jul 3, 6:11 AM MST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 611 AM MST SUN JUL 3 2011 AZZ021>023-026>028-041315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 611 AM MST SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPSWING IN THUNDERSTORM CHANCES IS EXPECTED. IF STORMS FORM...THEY WILL LIKELY PRODUCE AREAS OF BLOWING DUST ALONG WITH LOCALIZED BRIEF HEAVY RAIN. LOCALIZED DAMAGING STRENGTH WINDS WILL ALSO BE POSSIBLE ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE AVERAGE STORM CHANCES WILL CONTINUE MONDAY BEFORE DECLINING TO SLIGHT CHANCES THE REST OF THE WEEK. THUS...THE FAMILIAR MONSOON HAZARDS WILL BE IN PLAY. HOWEVER...IF ANY FLASH FLOODING DEVELOPS IT IS ANTICIPATED TO BE QUITE LOCALIZED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-041315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 611 AM MST SUN JUL 3 2011 /611 AM PDT SUN JUL 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN UPSWING IN THUNDERSTORM CHANCES IS EXPECTED. IF STORMS FORM...THEY WILL LIKELY PRODUCE AREAS OF BLOWING DUST ALONG WITH LOCALIZED BRIEF HEAVY RAIN. LOCALIZED DAMAGING STRENGTH WINDS AND FLASH FLOODING WILL ALSO BE POSSIBLE ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE AVERAGE STORM CHANCES WILL CONTINUE MONDAY BEFORE DECLINING TO SLIGHT CHANCES TUESDAY THROUGH THURSDAY. THUS...THE FAMILIAR MONSOON HAZARDS WILL BE IN PLAY. HOWEVER...IF ANY FLASH FLOODING DEVELOPS IT IS ANTICIPATED TO BE QUITE LOCALIZED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-041315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 611 AM MST SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND EVENING BRINGING THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 50 MPH AND AND BRIEF HEAVY RAIN. THERE IS A SMALLER PROBABILITY FOR VERY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOMEWHAT ABOVE AVERAGE STORM CHANCES WILL CONTINUE MONDAY BEFORE DECLINING SOMEWHAT FOR THE REST OF THE WEEK. THUS...THE FAMILIAR MONSOON HAZARDS WILL BE IN PLAY. HOWEVER...IF ANY FLASH FLOODING DEVELOPS IT IS ANTICIPATED TO BE QUITE LOCALIZED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 3, 4:08 PM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST SUN JUL 3 2011
AZZ023-024-028-040000-
MARICOPA AZ-PINAL AZ-
408 PM MST SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 500 PM MST
AT 402 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG AREA OF THUNDERSTORM OUTFLOW WINDS NEAR ELOY...MOVING NORTH
AT 40 MPH. THESE STRONG WINDS WILL PICK UP AREAS OF BLOWING
DUST...WITH REDUCED VISIBILITY BELOW ONE HALF MILE POSSIBLE.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 BETWEEN THE I 10 AND I 8 JUNCTION AND NORTH TO SAN
TAN VALLEY
CASA GRANDE...
COOLIDGE...
FLORENCE...
MAGMA...
QUEEN CREEK AND CHANDLER HEIGHTS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3274 11175 3279 11179 3279 11186 3276 11189
3277 11216 3336 11213 3316 11108 3273 11166
TIME...MOT...LOC 2305Z 184DEG 33KT 3281 11154
WANEKSpecial weather statement, Jul 3, 4:30 PM MST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 430 PM MST SUN JUL 3 2011 AZZ027-028-040030- MARICOPA AZ-PINAL AZ- 430 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A LOCAL DUST STORM WARNING FOR... EXTREME WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA * COMMUNITIES IMPACTED: GILA BEND AND COTTON CENTER AND RAINBOW VALLEY * UNTIL 530 PM MST * MAJOR HIGHWAYS IMPACTED INCLUDE: STATE ROUTE 85... I-8... PULL OFF HIGHWAYS...SHUT OFF LIGHTS...STAY OFF BRAKES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. * A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && LAT...LON 3321 11315 3326 11214 3291 11214 3279 11290 WANEK
Special weather statement, Jul 3, 5:43 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 543 PM MST SUN JUL 3 2011 AZZ022-023-027-040130- MARICOPA AZ- 543 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A LOCAL DUST STORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA * COMMUNITIES IMPACTED: TONOPAH * UNTIL 630 PM MST * MAJOR HIGHWAYS IMPACTED INCLUDE: I-10... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. * A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && LAT...LON 3369 11319 3368 11244 3330 11250 3330 11315 WANEK
Special weather statement, Jul 3, 6:24 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 624 PM MST SUN JUL 3 2011 AZZ025-026-CAZ031-040215- LA PAZ AZ-YUMA AZ-IMPERIAL CA- 624 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 715 PM MST AT 613 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS JUST EAST OF TACNA...MOVING WESTWARD ALONG INTERSTATE 8. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...WITH POSSIBLE REDUCTIONS IN VISIBILITY TO LESS THAN ONE HALF MILE IN BLOWING DUST. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3255 11462 3314 11434 3290 11368 3245 11390 TIME...MOT...LOC 0122Z 180DEG 0KT 3311 11287 WANEK
Special weather statement, Jul 3, 6:43 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 643 PM MST SUN JUL 3 2011 AZZ023-024-040230- MARICOPA AZ- 643 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 730 PM MST AT 636 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS WEST OF SUNFLOWER. THESE STORMS WERE SLOWLY DRIFTING SOUTHWARD. WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN MARICOPA COUNTY... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3358 11203 3393 11207 3394 11149 3364 11144 TIME...MOT...LOC 0140Z 180DEG 0KT 3374 11177 WANEK
Special weather statement, Jul 3, 6:55 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 655 PM MST SUN JUL 3 2011 AZZ021-022-040300- MARICOPA AZ-LA PAZ AZ- 655 PM MST SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 800 PM MST AT 650 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WENDEN. THIS STORM WAS SLOWLY DRIFTING TO THE NORTH...APPROACHING THE GLADDEN AND AGUILA AREAS. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3393 11369 3399 11304 3362 11302 3352 11351 TIME...MOT...LOC 0154Z 180DEG 0KT 3382 11350 WANEK
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:43 PM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Jul 3, 6:24 PM MST | Special Weather Statement | PSR | Yuma | 51 min |
| Jul 3, 6:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 3, 6:55 PM MST | Special Weather Statement | PSR | 65 min | |
| Jul 3, 8:19 PM MST | Special Weather Statement | PSR | La Paz | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.